Hello guys...new memeber here so excuse any...
I'm 40 years old
carrying extra fat that I can't shake
have only one testicle due to a childhood injury
I believe that I have had more than enough T despite the injury for most of my adult life - crazy sex drive, good erections, good muscle definition (until the last decade) - I have always competed at high levels in sports too.
With that said I have felt progressively crappier each year for about 6 or 7 years.
A couple of years ago I was diagnosed with low T my reading at the time was about 350 if memory serves me well. At the time I decided to do nothing about it as I'm not really into meds or doctors for that matter. Now after two years of denial I am back after being sick of falling asleep at night before my two year old (7:00) and not getting results despite a strenuous workout schedule.
I tested again with total T of 321. I started out with Androderm patches which wouldn't stay on during exercise or surfing switched to Axiron 2mg under the arm each morning.
After a week on the Axiron I felt like a rockstar all the sudden...erections like I haven't had since I was 20, mental clarity, tons of energy. Awesome... A few days later I started having a reaction under my arms which got very bad before I went back to the doc for a look, itchy red and swolen. Had to abandon the axiron. Tired of all the BS I said I would just do self injections.
Got on T-cyp 200mg per week. After the first injection I felt basically nothing...very dissapointed. Actually might have felt worse tired and low sex drive. Stuck with it for another three weeks and started to notice that I started feeling good about the time for another injection - nothing like my short stint on the axiron but better- immediately after each injection I was back to "not good". After the 4th week of this and the 4th injection I actually got much worse and experienced the first instance of ED in my life. Sorry for those that have lived with this longer - that sucks! This lasted for 3 days and gradually got better and better each day after.
Went back to my doc - who is a general family doc not a specialist - her response was "sounds like you are having an issue with absorbtion" - I said I didn't think that was the issue and that I am concerned about my esteridol levels spiking and negating the benefits of the T. She seemed a bit dumbfounded and said that is "interesting".
I suggested that I lower the dose of T to 100mg per week based on the feeling that I was seeing benefit 4 to 5 days post injection and seemed to be finding a sweet spot after the concentration had gone down. She said that was a great idea and happily endorsed it. I asked about another blood test and suggested including esteridol she happily agreed.
Tests came back today - blood was drawn exactly 1 week after my last weekly injection of 200mg T cyp.
Total T - 759
E2 - 46
Today I did my first injection at the lower rate of 100mg/wk - no ED yet but not feeling like a "rockstar either" sort of normal.
Im not thrilled about going on an Aromatase inhibitor as I would just rather keep things simple and it seems like there is some uncertainty about the long term effects of it.
I have 3 questions.
Has anyone else run into this type of scenario or know what is going on with me?
Has anyone here on the forum actually had long term stable results with HRT or is this going to be a constant roller coaster ride for the rest of my life? I am hating this.
Should I stick with my general doc who is happy to follow my suggestions or see a specialist like and endocrinologist?
Thanks for any input!!